Alert archive / Iowa / Flash Flood Warnings in 2024
Flash Flood Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 21, 2024, 6:26 AM CDT for 4 counties in Iowa. It was in force for 5 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 6:26 AM CDT (11:26 UTC)
- Expired
- May 21, 2024, 11:20 AM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:00 AM CDT | RAIN 3.09 | 1 Sw Traer, IA | CO-OP Observer station TREI4 Traer. |
| May 21, 7:00 AM CDT | RAIN 3.33 | 3 N Toledo, IA | CO-OP Observer station TLDI4 3 N Toledo. |
| May 21, 7:28 AM CDT | FLASH FLOOD | Kellogg, IA | Water over the road on IA 224 just north of Kellogg. |
| May 21, 7:46 AM CDT | FLASH FLOOD | 3 Ssw Montour, IA | Water flowing over B Ave south of 340th St due to flooding from Raven Creek. |
| May 21, 7:55 AM CDT | FLASH FLOOD | 3 S Tama, IA | Multiple reports of water over roads in southern part of the county. |
| May 21, 7:56 AM CDT | RAIN 5.15 | 3 Sw Gilman, IA | Personal Weather Station. Many other 3 to 5 inch amounts across northern Jasper County. |
| May 21, 8:03 AM CDT | FLASH FLOOD | 3 W Tama, IA | Water running over roads and vehicles stranded in flood waters across portions of the Meskwaki Nation Settlement including Battleground Rd near the PowWow Grounds, Meskwaki Rd at Battleground Rd and G Ave South. Reported by the Meskwaki Nation Police Departmen |
| May 21, 8:10 AM CDT | FLASH FLOOD | Kellogg, IA | Considerable flash flooding in Kellogg. Water flooding roads and buildings. |
| May 21, 8:12 AM CDT | RAIN 4.25 | 4 Ssw Kellogg, IA | |
| May 21, 8:15 AM CDT | FLASH FLOOD | 2 N Montour, IA | C Ave north of US 30 closed due to flooding. Reported by Tama County Engineer via social media. |
| May 21, 8:15 AM CDT | FLASH FLOOD | 2 Nnw Traer, IA | P Ave closed from 145th to 155th St due to flooding. Reported by Tama County Engineer via social media. |
| May 21, 8:45 AM CDT | FLASH FLOOD | 2 S Montour, IA | Hwy T47 closed south of Montour due to water flowing over the road. |
| May 21, 10:50 AM CDT | FLASH FLOOD | Kellogg, IA | Sandbagging taking place due to rising waters. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
358
WGUS53 KDMX 211126
FFWDMX
IAC099-127-157-171-211730-
/O.NEW.KDMX.FF.W.0006.240521T1126Z-240521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
626 AM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Flash Flood Warning for...
Northeastern Jasper County in central Iowa...
Eastern Marshall County in central Iowa...
Poweshiek County in central Iowa...
Tama County in central Iowa...
* Until 1230 PM CDT Tuesday.
* At 626 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. As much as 4 to 5 inches of
rain have fallen especially across eastern Jasper County.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marshalltown, Newton, Grinnell, Toledo, Montezuma, Tama, Traer,
Brooklyn, Dysart, Meskwaki Casino, Rock Creek Lake, Iowa Speedway,
Gladbrook, Le Grand, Victor, Kellogg, Garwin, Gilman, Holiday Lake
and Malcom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For the latest river and stream observations and forecasts refer to
weather.gov/desmoines/water.
&&
LAT...LON 4218 9282 4223 9265 4222 9230 4157 9230
4161 9304
FLASH FLOOD...RADAR INDICATED
$$
Zogg3 follow-up statements
318
WGUS73 KDMX 211159
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
659 AM CDT Tue May 21 2024
IAC099-127-157-171-211730-
/O.CON.KDMX.FF.W.0006.000000T0000Z-240521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper IA-Marshall IA-Poweshiek IA-Tama IA-
659 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT THIS
AFTERNOON FOR NORTHEASTERN JASPER, EASTERN MARSHALL, POWESHIEK AND
TAMA COUNTIES...
At 659 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. As much as 5 and 6 inches of rain have
fallen across portions of northeastern Jasper County, southern
Marshall County and western Tama County. Additional heavy rainfall
has occurred across northwestern Poweshiek County. Flash flooding is
already occurring with reports of road closures due to water over
the road.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Marshalltown, Newton, Grinnell, Toledo, Montezuma, Tama, Traer,
Brooklyn, Dysart, Meskwaki Casino, Rock Creek Lake, Iowa Speedway,
Gladbrook, Le Grand, Victor, Kellogg, Garwin, Gilman, Holiday Lake
and Malcom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For the latest river and stream observations and forecasts refer to
weather.gov/desmoines/water.
&&
LAT...LON 4218 9282 4223 9265 4222 9230 4157 9230
4161 9304
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Zogg200
WGUS73 KDMX 211443
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
943 AM CDT Tue May 21 2024
IAC099-127-157-171-211730-
/O.CON.KDMX.FF.W.0006.000000T0000Z-240521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper IA-Marshall IA-Poweshiek IA-Tama IA-
943 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT THIS
AFTERNOON FOR NORTHEASTERN JASPER, EASTERN MARSHALL, POWESHIEK AND
TAMA COUNTIES...
At 943 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 5 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing with several reports of
roads closed due to flash flooding as well as flash flooding of
homes and other buildings in some areas.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Marshalltown, Newton, Grinnell, Toledo, Montezuma, Tama, Traer,
Brooklyn, Dysart, Meskwaki Casino, Rock Creek Lake, Iowa Speedway,
Gladbrook, Le Grand, Victor, Kellogg, Garwin, Gilman, Holiday Lake
and Malcom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For the latest river and stream observations and forecasts refer to
weather.gov/desmoines/water.
&&
LAT...LON 4218 9282 4223 9265 4222 9230 4157 9230
4161 9304
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Zogg794
WGUS73 KDMX 211620
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
1120 AM CDT Tue May 21 2024
IAC099-127-157-171-211630-
/O.CAN.KDMX.FF.W.0006.000000T0000Z-240521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper IA-Marshall IA-Poweshiek IA-Tama IA-
1120 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING
FOR NORTHEASTERN JASPER, EASTERN MARSHALL, POWESHIEK AND TAMA
COUNTIES...
This Flash Flood Warning has been replaced with an areal Flood
Warning.
A Flood Watch remains in effect until 700 PM CDT Tuesday for
portions of central, north central, northeast, northwest, south
central, southwest, and west central Iowa.
&&
LAT...LON 4218 9282 4223 9265 4222 9230 4157 9230
4161 9304
$$
ZoggWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:47 AM CDT, 2 hours 39 minutes earlier. Its key messages:
- Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area.
- Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms.
Area forecast discussion, May 21, 3:47 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 347 AM CDT Tue May 21 2024 .KEY MESSAGES... - Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area. - Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms. && .DISCUSSION... Issued at 345 AM CDT Tue May 21 2024 As expected, storms have continued to fester through the early morning hours as our well-advertised low pressure system continues to steadily make it’s way towards the state. Primary impacts with the overnight convection have been large amounts of rainfall and strong winds, with sporadic reports of hail. These storms are expected to remain over the area through most of the morning hours, as the warm air advection wing continues to slowly push north and a 30 to 40 kt LLJ provides a continual stream of moisture and ascent overhead. In addition to storms ongoing over the forecast area, we also continue to watch the evolution of a potential MCS currently in central Nebraska that will be making it’s way towards the state through the next few hours. High resolution models have struggled to capture how this feature will evolve, but most agree it will ride along the warm air advection wing, being fueled by the 45 to 50 kt LLJ to it’s south. The differences in guidance are with how it behaves upon reaching Iowa. Most recent guidance suggests that the MCS will shoot north along the warm front, ingesting the storms in it’s path but also heading into more overturned air where convection has occurred all night. This solution would somewhat limit the wind potential of the system, confining it to areas along the southern edge of the overnight convection where the better surface instability resides. However, there have been hints of this MCS staying further south near the outflow boundary, still rooted to the LLJ and further into the warmer, untapped air to the south. Should this solution pan out, the severe wind risk would be much higher as the MCS would stay within the better surface instability and along the better shear axis. High resolution guidance is notoriously bad at resolving nocturnal MCS’, so will be watching observations very closely through the morning hours. After the morning MCS passes through, all eyes will be on the surface low pressure system that will be lifting northeast through the state and dragging the cold front behind it. For our area, most of the storms today will be initiated along this boundary as it arrives in our west around 18-19z and quickly progresses east through the afternoon. These will be fast moving storms, with the front through our area and already into eastern Iowa by 00z. The current expectation is for storms to initially begin as discreet supercells, taking advantage of the 3000+ J/kg of SBCAPE and the 50- 60 kts of 0-6 km shear ahead of the line. However, with shear vectors oriented roughly parallel to slightly off the boundary, would expect storms to eventually congeal and grow upscale into a QLCS type of structure. This will be most likely further east in the forecast area, with discrete convection expected in the west. All severe hazards will be possible through the period and with both storm modes. Of course, with large amounts of instability present and strong flow aloft, storms will be organized and capable of producing damaging winds and large hail, with an emphasis on wind, should the system grow upscale. Likewise, with 200 to 300 m2/s2 of 0-500 m and 0-1 km of SRH there will be plenty of low level shear for rotating storms and the sub-500 m LCLs with surface based instability will help with stretching and tornado production. The limiting factor for tornadoes will be the northeast storm motions not being completely favorable for streamwise ingest, but the large amounts of shear present will still help to mitigate the less favorable storm motions. Finally, the icing on the cake will be the anomalously high PWATs of 1.5 to 1.7 inches, making for efficient rainfall production. Fortunately, fast storm motions and progressive storms will lessen the flash flood potential for most, however, areas that have been primed with heavy rainfall overnight will be susceptible for flash flooding this afternoon. All of this has warranted a nearly area-wide upgrade to a moderate risk (level 4 of 5) for severe weather from the storm prediction center, with the possibility significant hail and wind, as well as a few strong tornadoes. Beyond today, things quiet down through the remainder of the week before we see the return of shower and storm chances on Friday. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1213 AM CDT Tue May 21 2024 Scattered storms overnight most areas except OTM. Toward 12-15z, an MCS is expected to roll over the area from west central Iowa toward ALO, impacting most sites with lower MVFR cigs/vsby and VRB wind gusts over 45kts possible. Main storm will pull a strong line of storms through the area from 20z to 00z affecting most sites with higher end gust potential over 50kt along with some severe hail/brief heavy rainfall. Timing details will be refined as event unfolds with current timing best estimate at this time. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && DISCUSSION...Dodson AVIATION...REV
Hazardous weather outlook, May 21, 3:44 AM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 344 AM CDT Tue May 21 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-220845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 344 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Thunderstorms from overnight are expected to linger through the morning with damaging winds and flash flooding the primary threats. Additional storms are expected to develop during the afternoon with tornadoes, damaging winds, flash flooding, and large hail all possible. The worst of the storms will be primarily after 3pm. Winds could gust over 40mph at times as storms exit. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed at times today.
In the hours before
Special weather statement, May 21, 2:32 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Des Moines IA
232 AM CDT Tue May 21 2024
IAZ038-039-050-210800-
Black Hawk IA-Tama IA-Grundy IA-
232 AM CDT Tue May 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BLACK HAWK...TAMA AND
SOUTHEASTERN GRUNDY COUNTIES THROUGH 300 AM CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm over
Traer, or 12 miles north of Toledo, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and up to nickel size hail and
additional rainfall up to one inch per hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Ponding of water on roadways, low visibilities,
and rises in small streams and creeks.
Locations impacted include...
Waterloo, Cedar Falls, Toledo, Evansdale, Tama, La Porte City,
Hudson, Traer, Reinbeck, Dysart, Elk Run Heights, Crossroads Mall,
Waterloo Municipal Airport, Gladbrook, Washburn, Gilbertville,
Garwin, Clutier, Lincoln, and Tf Clark State Park.
This includes Interstate 380 between mile markers 68 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4230 9230 4205 9230 4196 9258 4219 9277
4221 9277 4221 9278 4223 9280 4256 9237
4230 9206
TIME...MOT...LOC 0732Z 224DEG 38KT 4216 9249
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SmallLocal storm report, May 21, 2:56 AM CDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
256 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM Tstm Wnd Dmg 1 NE Audubon 41.72N 94.92W
05/21/2024 Audubon IA Emergency Mngr
Emergency manager reported power lines down
on the northeast side of Audubon. Time
estimated with radar.
&&
AJLocal storm report, May 21, 3:06 AM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
306 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM Tstm Wnd Gst Waterloo Regional Airpo 42.56N 92.40W
05/21/2024 M70 MPH Black Hawk IA ASOS
70mph wind gust measured by the Waterloo
Airport ASOS.
&&
AJLocal storm report, May 21, 3:38 AM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
338 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM Tstm Wnd Dmg Cedar Falls 42.52N 92.45W
05/21/2024 Black Hawk IA Public
Large branch down near UNI. Public report
via social media.
&&
revSpecial weather statement, May 21, 4:12 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Des Moines IA
412 AM CDT Tue May 21 2024
IAZ047-048-060-073-210945-
Boone IA-Story IA-Polk IA-Warren IA-
412 AM CDT Tue May 21 2024
...STRONG THUNDERSTORMS WILL IMPACT POLK...SOUTHERN STORY...
SOUTHEASTERN BOONE AND NORTHWESTERN WARREN COUNTIES THROUGH 445 AM
CDT...
At 410 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Ankeny, moving slowly south at 15 mph.
HAZARD...Additional heavy rainfall of one to two inches per hour.
SOURCE...Radar indicated.
IMPACT...Considerable ponding of water on streets and roadways, low
visibilities, and rises in small streams and creeks. This
may impact travel during the morning commute.
Locations impacted include...
Des Moines, Ames, West Des Moines, Ankeny, Urbandale, Johnston,
Clive, Altoona, Norwalk, Pleasant Hill, Grimes, Nevada, Windsor
Heights, Carlisle, Bondurant, Polk City, Huxley, Saylorville,
Mitchellville, and Slater.
This includes the following highways...
Interstate 35 between mile markers 67 and 72, and between mile
markers 87 and 113.
Interstate 80 between mile markers 122 and 149.
Interstate 235 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4186 9327 4186 9335 4160 9335 4160 9333
4150 9333 4150 9379 4201 9380 4204 9324
TIME...MOT...LOC 0910Z 356DEG 12KT 4171 9356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SmallLocal storm report, May 21, 5:52 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
552 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM Flash Flood 4 WNW Luther 41.99N 93.88W
05/21/2024 Boone IA Law Enforcement
Canyon road impassable due to water on
roads.
&&
DodsonThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.